MAUDE Adverse Event Report: 3D SYSTEMS VSP SYSTEM; FINAL SURGICAL SPLINT

3D SYSTEMS VSP SYSTEM; FINAL SURGICAL SPLINT
Model Number Final Surgical Splint
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the surgery, the surgeon identified that the vsp system final surgical splint and vsp system final palatal insert were too narrow to be designed off the final occlusion digitally planned during the virtual surgical planning session.The surgeon opted to not use the splints on the patient and instead created his own surgical splints as a substitute, resulting in a temporary delay in surgery.After a digital review investigation, it was determined that the final splints were designed using an incorrect stl that did not represent the surgeon's requested final occlusion for the patient.
 
Event or Problem Description
The surgeon reported the vsp system final surgical splint and final palatal splint did not match the surgeon's planned final position of the patient's maxilla for the maxillary/condylectomy orthognathic surgery.

Brand Name
VSP SYSTEM
Common Device Name
FINAL SURGICAL SPLINT
Manufacturer (Section D)
3D SYSTEMS
5381 south alkire circle
littleton, co
MDR Report Key10396979
Report Number1724955-2020-00003
Device Sequence Number3529011
Product Code DZJ
UDI-Device Identifier00816847020541
UDI-Public(01)00816847020541(10)130178
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFinal Surgical Splint
Device Lot Number130178
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR